MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE GRAM-NEGATIVE BLOOD CULTURE NUCLEIC ACID TEST; VERIGENE BC-GN NUCLEIC ACID TEST

LUMINEX CORPORATION VERIGENE GRAM-NEGATIVE BLOOD CULTURE NUCLEIC ACID TEST; VERIGENE BC-GN NUCLEIC ACID TEST
Catalog Number 20-006-021
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Nc-08933 was opened after no call int- ctl 1 results (hybridization control failures), 2 false negative false negative results for oxa (acinetobacter baumaunii), and 1 false negative for ctx-m (klebsiella pneumoniae) occurred during qc testing.The nc investigation concluded that the invalid and false negative calls were caused by the released verigene bc-gn (pn: 20-006-021) test cartridge lot: 022525021a (microplate lot: g70-12563856 deck a).During the production of verigene bc-gn test cartridge lot: 022525021a, multiple microplate deck lots (substrates arrayed with blood culture gram negative application capture oligonucleotides) are used in the arraying process.Microplate lot: g70-12563856 deck a was used in 120 test cartridges from lot: 022525021a.89 of those test cartridges were distributed to customer sites from 3/3/2025 to 3/6/2025.An analysis was conducted on the initial qsr testing for all the extraction and utility tray lots that were tested with test cartridge lot: 022525021a.The signal intensity was evaluated across all replicates at each exposure to determine whether the hybridization control was detected and to identify any instances of signal suppression.The analysis showed dropouts and late detection of hybridization control, indicating a substrate performance/functionality issue, that can result in no call int-ctl 1 failures.Similar failures were not observed on other microplate decks from test cartridge lot: 022525021a.In addition to the hybridization control failure, a data analysis was performed to evaluate the false negatives observed during qc testing.Each microplate lot was examined for suppressed or late target signal detection.The analysis showed suppressed signal detection in microplate lot: g70-12563856 deck a, while no suppression was observed in other microplates.The analysis also confirmed that the false negative results for oxa and ctx-m that occurred during qc testing were also associated with microplate lot: g70-12563856 deck a.This data indicates that microplate lot: g70-12563856 deck a may be underperforming, causing suppressed signal detection that may result in a false negative result.Within nc-08933, the investigation concluded that no call int- ctl 1 and/or false negative results may occur while using verigene bc-gn test cartridges from lot: 022525021a microplate lot: g70-12563856 deck a, impacting test cartridges within barcode range: 02198922-02199056.The issue is isolated to g70-12563856 deck a and all other test cartridges from lot: 022525021a are not impacted.
 
Additional Manufacturer Narrative
The investigation concluded that no call int- ctl 1 and/or false negative results may occur while using verigene bc-gn test cartridge lot: 022525021a (microplate lot: g70-12563856 deck a).Additional analysis performed within nc-08933 confirmed that the issue is isolated to microplate lot: g70-12563856 deck a.If a customer site received test cartridges from the impacted barcode range (02198922-02199056).But performs qc testing on test cartridges that are not impacted from lot: 022525021a, the false negative result may not be detected before patient use.

Brand Name
VERIGENE GRAM-NEGATIVE BLOOD CULTURE NUCLEIC ACID TEST
Common Device Name
VERIGENE BC-GN NUCLEIC ACID TEST
Manufacturer (Section D)
LUMINEX CORPORATION
4088 commercial avenue
northbrook IL 60062
Manufacturer Contact
jordan smith
1224 deming way
madison, WI 53717
MDR Report Key21774137
Report Number3006028115-2025-00001
Device Sequence Number20891960
Product Code PEN
UDI-Device Identifier00840487101599
UDI-Public00840487101599
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Other,Notification
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/26/2025
Device Catalogue Number20-006-021
Device Lot Number022525021A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown